User Tag List

Likes Likes:  0
Page 1 of 3 123 LastLast
Results 1 to 10 of 27

Thread: 1st RTX infusion today

  1. #1
    Join Date
    Oct 2013
    Location
    Mass
    Posts
    69
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Red face 1st RTX infusion today

    so happy all went well and no adverse side effects. started with steroid and benedryl. then 1/2 hr later started RTX 1000mg. was there about 5 hrs. BF stayed with me and brought me snacks lol hoping i dont experience flu like sympto.s tomorrow. thanks to everyone here who posted their experiences as i went with positive attitude that things would go well
    Smile, breathe and go slowly. Because of your smile, you make life more beautiful. Thich Nhat Hahn

    dxn 11/13

  2. #2
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,138
    Post Thanks / Like
    Mentioned
    10 Post(s)
    Tagged
    0 Thread(s)

    Default

    Glad to hear all went well. Hope you continue to feel well.
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  3. #3
    Join Date
    Jun 2012
    Location
    New Brunswick, Canada
    Posts
    377
    Post Thanks / Like
    Mentioned
    2 Post(s)
    Tagged
    0 Thread(s)

    Default

    Wow 5 hours! That is a great time!

    My first one was almost 12 hours, but I had a reaction. Man, that was the longest day of my life! Mine continued to drop, down to 8, 5, and the quickest one was about 4 hours. Still not a fun time; but gotta do what ya gotta do!

    I just felt pretty wiped after mine and slept pretty much for a few days... No nasty sicknesses though.

  4. #4
    Join Date
    Dec 2013
    Location
    Chicago Suburbs
    Posts
    23
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    So glad to hear your infusion went well! Are you doing 2 infusions or 4?

    I just had my first infusion last Wednesday, and like Carrie, I had a reaction too. I have not had any sickness since but do think that I am still having a post reaction. I don't think my rheumatologist believes me as all of the inserts say that reactions can only happen during infusion but I have tingling/weakness in my arms, a tight and heavy chest, hot flashes, rapid pulse and occasional wheezing--all of which I had along with my anaphylactic response during infusion. I have been taking benedryl when it gets too bad and it goes away leading me to believe that it really is a reaction. I'm to go in for second/last infusion next Wednesday. I am generally the exception as I am highly sensitive to many meds.

    I am thankful that everything has gone well for you so far and am looking forward to hearing how you are doing over the next few weeks and months! Hope you are able to enjoy your New Year's Eve and wishing you a healthy new year!

  5. #5
    Join Date
    Oct 2013
    Location
    Mass
    Posts
    69
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by carriej22 View Post
    Wow 5 hours! That is a great time!

    My first one was almost 12 hours, but I had a reaction. Man, that was the longest day of my life! Mine continued to drop, down to 8, 5, and the quickest one was about 4 hours. Still not a fun time; but gotta do what ya gotta do!

    I just felt pretty wiped after mine and slept pretty much for a few days... No nasty sicknesses though.
    glad no more 12 hrs for you.
    as soon as we got in car for 2 hr drive home i was asleep lol
    Smile, breathe and go slowly. Because of your smile, you make life more beautiful. Thich Nhat Hahn

    dxn 11/13

  6. #6
    Join Date
    Oct 2013
    Location
    Mass
    Posts
    69
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by JenG View Post
    So glad to hear your infusion went well! Are you doing 2 infusions or 4?

    I just had my first infusion last Wednesday, and like Carrie, I had a reaction too. I have not had any sickness since but do think that I am still having a post reaction. I don't think my rheumatologist believes me as all of the inserts say that reactions can only happen during infusion but I have tingling/weakness in my arms, a tight and heavy chest, hot flashes, rapid pulse and occasional wheezing--all of which I had along with my anaphylactic response during infusion. I have been taking benedryl when it gets too bad and it goes away leading me to believe that it really is a reaction. I'm to go in for second/last infusion next Wednesday. I am generally the exception as I am highly sensitive to many meds.

    I am thankful that everything has gone well for you so far and am looking forward to hearing how you are doing over the next few weeks and months! Hope you are able to enjoy your New Year's Eve and wishing you a healthy new year!
    thank you. happy new year to you. seems reactions not a rareity. how will 2nd infusion be different (prevent reaction?). im having 2 infusions. next one in 2 weeks.
    does your dr think your symptoms are disease related vs treatment related?
    Smile, breathe and go slowly. Because of your smile, you make life more beautiful. Thich Nhat Hahn

    dxn 11/13

  7. #7
    Join Date
    Dec 2013
    Location
    Chicago Suburbs
    Posts
    23
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by D.B. View Post
    how will 2nd infusion be different (prevent reaction?). im having 2 infusions. next one in 2 weeks.
    does your dr think your symptoms are disease related vs treatment related?
    For the 2nd infusion they will administer the Benadryl via IV rather than a pill and give me a larger dose prior to treatment I believe. I know 2nd infusion is usually administered at a quicker rate--I'm hoping they keep it slower for me! Dr. didn't really make much of a comment regarding what I believe to be treatment related symptoms other than to just monitor. I had an ENT apt today and ran it by him--he was much more open to it as he has known me for a much longer time. No answers though as he wasn't the one prescribing the treatment...I guess I just get to tough it out!!

    Again, I am so happy for you that you didn't experience any reactions! I'm glad you were able to sleep on your trip home--I was wired even with the extra Benadryl. I attributed it to the steroid as even half a Benadryl usually knocks me out. Good Luck!!

  8. #8
    Join Date
    Apr 2013
    Location
    Orlando, Fl
    Posts
    743
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Jen,

    Are you on prednisone? If so it might help to up your dose for a couple of days. That would help with the chest symptoms. If you aren't on it, maybe ask the doc if you can have some. Hope you do better next time.

    DB,

    Glad your infusion went so well. If you crash and sleep at least you're staying out of trouble. Lol Good luck with the next one also.
    Cindy



    Earth is just a stopover and whatever you achieve there is only a small part of the deal. The Afterlife Of Billy Fingers


  9. #9
    Join Date
    Jun 2012
    Location
    New Brunswick, Canada
    Posts
    377
    Post Thanks / Like
    Mentioned
    2 Post(s)
    Tagged
    0 Thread(s)

    Default

    If it makes anyone feel better, I only had the reaction during the first infusion and was smooth sailing every other one.

    I started with an itchy throat and then it just escalated. I probably should have told her immediately that my throat started to itch, but at the time I didn't think it could be a reaction until stuff started beeping and I was coughing.

    Around my 3rd infusion I started being able to have a nap during the infusion, or at least close my eyes and relax.

  10. #10
    Join Date
    Feb 2013
    Location
    Israel
    Posts
    4,034
    Post Thanks / Like
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Default

    Hi Dina,
    I am glad your first rtx went well. usually it does. the only reaction I had was low BP, down to 35/70, so I drank a lot and ate chocolate and it was up a bit. it was great excuse for chocolate celebration
    Jen, you can ask them to give the rtx in a lower rate if you wish. when my BP was down, they changed the rate to a lower one. I got steroids in the IV before the rtx, 125mg.
    I hope you2 can relax and sleep during it. this is what I did during my last 2 IV, and after I was calmed down by an understanding good friend.
    good luck and happy new year, healthy one
    Alysia
    dx 2008


    Here, in this forum, I have found my sweet eternal love, my beautiful Phil.. :
    https://www.wegeners-granulomatosis.com/forum/threads/4238-pberggren-memorial-thread
    "You are my sunshine", he used to sing to me... "you make me happy, when skies are grey" I still answer him.
    Rest in Peace, my brave Batman and take care of your weggies from heaven, until we meet again.

Page 1 of 3 123 LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •